Alert archive / Texas / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 178, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Jun 30, 2017, 6:25 PM CDT for King County, Texas. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 30, 2017, 6:25 PM CDT (23:25 UTC)
- Expired
- Jun 30, 2017, 7:00 PM CDT
- In force
- 35 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County King County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 11.4 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1234 J/kg
- Mixed-layer CIN
- -368 J/kg
- Mixed-layer LCL
- 1202 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- -81 m²/s²
- 0-3 km storm-relative helicity
- -32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
654
WUUS54 KLUB 302325
SVRLUB
TXC269-010000-
/O.NEW.KLUB.SV.W.0178.170630T2325Z-170701T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lubbock TX
625 PM CDT FRI JUN 30 2017
The National Weather Service in Lubbock Texas has issued a
* Severe Thunderstorm Warning for...
Northeastern King County in northwestern Texas...
* Until 700 PM CDT
* At 625 PM CDT, a severe thunderstorm was located near Guthrie,
moving east at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Guthrie.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3352 10031 3369 10037 3383 10000 3353 9999
TIME...MOT...LOC 2325Z 255DEG 15KT 3363 10026
HAIL...1.00IN
WIND...60MPH
$$
011 follow-up statement
364
WWUS54 KLUB 302341
SVSLUB
Severe Weather Statement
National Weather Service Lubbock TX
641 PM CDT FRI JUN 30 2017
TXC269-010000-
/O.CON.KLUB.SV.W.0178.000000T0000Z-170701T0000Z/
King TX-
641 PM CDT FRI JUN 30 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR NORTHEASTERN KING COUNTY...
At 641 PM CDT, a severe thunderstorm was located 14 miles west of
Benjamin, moving east at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Guthrie.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3352 10031 3369 10037 3383 10000 3353 9999
TIME...MOT...LOC 2341Z 270DEG 17KT 3359 10005
HAIL...1.00IN
WIND...60MPH
$$
01What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 3:17 PM CDT, 3 hours 8 minutes earlier.
Area forecast discussion, Jun 30, 3:17 PM CDT, 3 hours 8 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 317 PM CDT Fri Jun 30 2017 .DISCUSSION... After the widespread triple digits yesterday, a convectively aided cold front that moved into the area this morning has helped to keep the South Plains and southern Texas Panhandle in the 80s and 90s this afternoon. The boundary has struggled to make it into the Rolling Plains and they continue to suffer with another round of temperatures AOA 100 degrees. Dewpoints were holding in the 60s across the eastern Rolling Plains with some 70s not that far east of the CWA. The combination of the heat and humidity along with steep mid-level lapse rates was generating robust instability with 19Z SPC MLCAPE of 2000-3000 J/kg over the far southeast zones, peaking at 4000+ J/kg over western North Texas. A cumulus field was now beginning to form over this general area, though it may take another couple hours or so until the CIN can be overcome and isolated to scattered deep moist convection can form. Most short-range high- resolution guidance suggest storms will form in the 21-23Z time-frame over parts of the Rolling Plains. The strong instability, modest deep layer shear (20-30 knots), and hot and deeply mixed BL will favor robust updrafts and downdrafts with large hail (to around golf ball size) and damaging downburst winds possible. Additionally, slow storm motions and PWATS of 1.2+ inches will support locally heavy rainfall. A secondary surge to the currently nearly stationary front, outflows from initial convection, and higher terrain storms in eastern NM moving east will all provide better storm chances for much of the remainder of the CWA late this evening into the overnight hours as a strengthening southerly LLJ feeds into the region, though the details remain uncertain. We did insert a severe mention across the Rolling Plains late this afternoon and over all but the southwestern South Plains this evening. Saturday should start cloudy, though a gradual return to sun is expected during the afternoon as the front begins to lift back northward as a warm front. This front may provide a minimal thunder chance through the day, though CI is more certain over the higher terrain of eastern NM. Highs will range from the 80s northwest to lower and middle 90s south and southeast. There is a good bet the NM convection will congeal into a MCS or two and roll eastward, though its latitude is less certain (probably favoring the Panhandle and perhaps northern South Plains). Outside of any residual convective outflows, it appears the remnant front should be well north of the area by Sunday afternoon. However a weak monsoonal fetch of moisture along with a surface trough will bring a risk of isolated to scattered late day storms from eastern NM into the western Panhandles and western South Plains. Highs will recover well into the 90s Sunday with a few triple digits possible over the lowest elevations. Moving into next week an upper ridge is progged to amplify across the Intermountain West leaving the South Plains region in some form of northerly to northeasterly flow aloft. This pattern is generally not very favorable for rain here, but medium range NWP suggest we may be under some form of a weakness aloft with one or more disturbances moving overhead. Thus, the week could be somewhat unsettled and we have included low thunder chances through much of the week. Highs through the period will be mostly in the 90s with lows in the 60s and 70s. && .LUB WATCHES/WARNINGS/ADVISORIES... None. && 23
Hazardous weather outlook, Jun 30, 3:11 PM CDT, 3 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Lubbock TX 311 PM CDT Fri Jun 30 2017 TXZ021>044-012015- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale- Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King- Yoakum-Terry-Lynn-Garza-Kent-Stonewall- 311 PM CDT Fri Jun 30 2017 This Hazardous Weather Outlook is for the South Plains...Rolling Plains and the far Southern Texas Panhandle. .DAY ONE...This Afternoon and Tonight Isolated to scattered multicell severe thunderstorms are possible late this afternoon and evening generally from the southern Texas Panhandle south into the Rolling Plains. The main severe risks will be gusty outflow winds to 70 mph and hail up to golf balls. A few storms could develop in the evening toward midnight back farther west toward the central South Plains including the Lubbock area. .DAYS TWO THROUGH SEVEN...Saturday through Thursday A continued risk of strong to severe thunderstorms will exist through this weekend. .SPOTTER INFORMATION STATEMENT... Limited spotter activation may be requested late this afternoon into this evening, most likely from the southeastern Panhandle into the Rolling Plains.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 5:05 PM CDT | Severe Thunderstorm Warning | LUB | King | 25 min |
| Jun 30, 5:28 PM CDT | Severe Thunderstorm Warning | LUB | King | 32 min |
| Jun 30, 5:57 PM CDT | Severe Thunderstorm Warning | LUB | King | 33 min |
| Jun 30, 6:20 PM CDT | Areal Flood Advisory | LUB | King | 115 min |
| Jun 30, 6:27 PM CDT | Severe Thunderstorm Warning | LUB | Childress, Cottle, Hall | 33 min |
| Jun 30, 6:45 PM CDT | Severe Thunderstorm Warning | LUB | Kent, Stonewall | 30 min |
| Jun 30, 6:57 PM CDT | Severe Thunderstorm Warning | LUB | Childress, Cottle | 33 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.